Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 46, NWS Key West, FL

December 10, 2008

NWS Key West, FL issued this small craft advisory at Dec 10, 2008, 4:06 PM EST. It took effect at Dec 10, 2008, 10:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2008, 4:06 PM EST (21:06 UTC)
In effect from
Dec 10, 2008, 10:00 PM EST
Expired
Dec 11, 2008, 3:52 PM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS72 KKEY 102106
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
406 PM EST WED DEC 10 2008

GMZ031>033-052>054-072>075-110400-
/O.NEW.KKEY.SC.Y.0046.081211T0300Z-081211T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
406 PM EST WED DEC 10 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS...THE GULF WATERS NORTH OF THE LOWER
KEYS AND WEST OF MAINLAND MONROE COUNTY...AND FLORIDA BAY.

SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS OVERNIGHT ACROSS THE
KEYS COASTAL WATERS...AS A COLD FRONT MOVES ACROSS THE CENTRAL AND
EASTERN GULF OF MEXICO. SOUTHERLY WINDS NEAR 20 KNOTS WILL CONTINUE
AHEAD OF THE FRONT ON THURSDAY...SHIFTING TO WEST TO NORTHWEST AS THE
FRONT MOVES THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
209 
WHUS72 KKEY 110336
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1036 PM EST WED DEC 10 2008

GMZ031>033-052>054-072>075-111030-
/O.CON.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1036 PM EST WED DEC 10 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FOR THE FLORIDA
STRAITS...THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF
MAINLAND MONROE COUNTY...AND FLORIDA BAY.

SOUTHEAST WINDS WILL CONTINUE TO INCREASE TO NEAR 20 KNOTS OVERNIGHT
ACROSS THE KEYS COASTAL WATERS...AS A COLD FRONT MOVES ACROSS THE
CENTRAL AND EASTERN GULF OF MEXICO. SOUTHERLY WINDS NEAR 20 KNOTS
WILL CONTINUE AHEAD OF THE FRONT EARLY THURSDAY...SHIFTING TO WEST TO
NORTHWEST AS THE FRONT MOVES THROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
979 
WHUS72 KKEY 110930
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
430 AM EST THU DEC 11 2008

GMZ031>033-052>054-072>075-111730-
/O.CON.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
430 AM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FOR THE FLORIDA
STRAITS...THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF
MAINLAND MONROE COUNTY...AND FLORIDA BAY.

MOSTLY SOUTH WINDS NEAR 20 KNOTS WITH HIGHER GUSTS THIS
MORNING...WILL SHIFT TO WEST AND NORTHWEST FROM LATE THIS MORNING
THROUGH THIS AFTERNOON BEHIND A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.


$$

APA
542 
WHUS72 KKEY 111534
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1034 AM EST THU DEC 11 2008

GMZ031>033-052>054-072>075-112130-
/O.CON.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1034 AM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. 

$$

KASPER
090 
WHUS72 KKEY 112052
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
352 PM EST THU DEC 11 2008

GMZ033-075-120330-
/O.CAN.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/
/O.NEW.KKEY.SW.Y.0026.081211T2052Z-081212T1000Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
352 PM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR THE COASTAL WATERS OF THE GULF OF
MEXICO AND THE ATLANTIC WEST OF KEY WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&

$$

GMZ031-032-052>054-072>074-112200-
/O.CAN.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
352 PM EST THU DEC 11 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

KASPER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 3:53 PM EST, 13 minutes earlier.

Area forecast discussion, Dec 10, 3:53 PM EST, 13 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
353 PM EST WED DEC 10 2008

.DISCUSSION...
.CURRENTLY...
A WARM AND HUMID DECEMBER AFTERNOON IS UNDERWAY ACROSS THE FLORIDA
KEYS. RADAR DETECTS ISOLATED SHOWERS WITHIN A CLOUD LINE LYING
JUST EAST OF THE DRY TORTUGAS...WITH NO PRECIPITATION ELSEWHERE
ACROSS THE SERVICE AREA. SKIES ARE PARTLY CLOUDY ALONG THE ISLAND
CHAIN...WITH TEMPERATURES AROUND 80 DEGREES. WINDS ARE FROM THE
SOUTHEAST AT 10 TO 15 KNOTS ON LAND AND IN FLORIDA BAY...BUT REMAIN
IN THE 12 TO 18 KNOT RANGE ALONG THE REEF.

SURFACE ANALYSIS DEPICTS AN ATLANTIC HIGH CENTERED WELL OFFSHORE...
WITH A DIFFUSE RIDGE AXIS EXTENDING WESTWARD ACROSS THE CENTRAL AND
SOUTHERN FLORIDA PENINSULA. A STRONG COLD FRONT EXTENDS FROM NEAR
MOBILE ALABAMA SOUTHWARD THROUGH THE CENTRAL GULF OF MEXICO. A 1009
MB LOW IS DEVELOPING ALONG THE FRONT JUST SOUTH OF BILOXI. AT MID
AND UPPER LEVELS...A STRONG SHORTWAVE TROUGH IS DIGGING INTO SOUTH
TEXAS AND THE WESTERN GULF...WITH DOWNSTREAM RIDGING SLIDING EAST OF
THE BAHAMAS.

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
PASSAGE OF THE COLD FRONT CURRENTLY OVER THE CENTRAL GULF WILL BE THE
PRIMARY WEATHER FOCUS DURING THE SHORT TERM PERIOD. THE LATEST MODEL
GUIDANCE SUITE IS IN RELATIVELY GOOD AGREEMENT WITH THE MOVEMENT AND
TIMING OF THE VARIOUS SURFACE AND UPPER LEVEL FEATURES. A MID LEVEL
CYCLONE PRESENTLY TAKING SHAPE OVER SOUTH TEXAS WILL MOVE EAST THEN
EAST/NORTHEAST THROUGH THE BASE OF THE LONGWAVE TROUGH TONIGHT AND
THURSDAY. THIS WILL SUPPORT A STRENGTHENING SURFACE LOW...WHICH WILL
MOVE ONSHORE FROM THE NORTHEASTERN GULF INTO THE WESTERN FLORIDA
PANHANDLE LATE TONIGHT...THEN ACROSS GEORGIA AND THE CAROLINAS ON
THURSDAY. MODELS CONTINUE TO INDICATE A PRE-FRONTAL TROUGH MOVING
THROUGH SOUTH FLORIDA AND THE KEYS FROM LATE THURSDAY MORNING THROUGH
MID/LATE THURSDAY AFTERNOON...FOLLOWED BY THE MAIN COLD FRONT
THURSDAY NIGHT. HIGH PRESSURE WILL THEN BUILD EASTWARD ACROSS THE
GULF AND SOUTHEASTERN STATES THROUGH FRIDAY NIGHT.

AS FOR THE FORECAST DETAILS...MAINLY DRY BUT INCREASINGLY BREEZY
CONDITIONS ARE IN STORE FOR TONIGHT...AS THE LOW LEVEL FLOW INCREASES
IN RESPONSE TO THE STRENGTHENING LOW OVER THE NORTHEASTERN GULF. LACK
OF DEEP MOISTURE AND LIFT/FORCING WILL RESULT IN ONLY DIME POPS FOR
THE OVERNIGHT PERIOD. LOW TEMPS IN THE MID 70S AND DEWPOINTS IN THE
LOWER 70S WILL PROVIDE A RATHER WARM/MUGGY NIGHT FOR DECEMBER.

ON THURSDAY...EXPECT JUST ISOLATED SHOWERS DURING THE EARLY/MID
MORNING HOURS IN ADVANCE OF THE APPROACHING PRE-FRONTAL TROUGH. THE
TROUGH WILL THEN PROGRESS STEADILY THROUGH THE AREA FROM LATE MORNING
THROUGH MUCH OF THE AFTERNOON. HAVE CONTINUED WITH LIKELY POPS...AS A
SOLID BAND OF SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS IS
EXPECTED. WHILE THE LARGE-SCALE PATTERN IS QUITE SIMILAR TO THE
SITUATION WE SAW ON NOVEMBER 30 (WHEN STRONG TO LOCALLY SEVERE WIND
GUSTS WERE OBSERVED ACROSS PARTS OF THE KEYS)...SOME PARAMETERS ARE
NOT QUITE AS FAVORABLE FOR SEVERE WEATHER. 850/700 MB WINDS ARE
FORECAST TO BE ABOUT 10 KNOTS LOWER THIS TIME AROUND...35-45 KNOTS
RATHER THAN 45-55 KNOTS. INSTABILITY WILL ALSO BE RATHER MARGINAL...
WITH MODEL SOUNDINGS SHOWING NEARLY A MOIST-ADIABATIC PROFILE.
MUCAPES WILL BE MEAGER AS A RESULT...MAINLY BELOW 1000 J/KG. AT
MID/UPPER LEVELS...THE BEST MID LEVEL VORTICITY ADVECTION AND UPPER
LEVEL JET DYNAMICS WILL REMAIN WELL NORTH OF THE KEYS...CLOSER TO THE
MID LEVEL CYCLONE. DEEP LAYER SHEAR VECTOR MAGNITUDES WILL BE FAIRLY
IMPRESSIVE...HOWEVER (SIMILAR TO NOVEMBER 30) THE PREDICTED WIND
PROFILE WOULD SUPPORT MAINLY A STRAIGHT LINE WIND THREAT. OVERALL
FEELING IS THAT THE SEVERE THREAT IS LESS FOR THIS EVENT THAN IT WAS
FOR NOVEMBER 30...ALTHOUGH WE DO HAVE THE POTENTIAL FOR STRONG WINDS
IN THE 35-45 KNOT RANGE TO ACCOMPANY BANDS OF THUNDERSTORMS ALONG THE
ADVANCING TROUGH. WILL INCLUDE A MENTION OF GUSTY WINDS WITH
THUNDERSTORMS IN THE PUBLIC FORECAST FOR THURSDAY.

THURSDAY NIGHT...ANY LINGERING SHOWERS EARLY IN THE EVENING WILL
QUICKLY EXIT AS LOW LEVEL FLOW TURNS NORTHWEST AND LIFT EXITS THE
REGION. ABUNDANT LOW LEVEL MOISTURE WILL LINGER HOWEVER AS COOL AIR
FLOWS OVER THE RELATIVELY WARM GULF WATERS WITHIN WEST/NORTHWEST
FLOW...SO EXPECT MOSTLY CLOUDY CONDITIONS TO PERSIST THROUGH THE NIGHT.
TEMPERATURES WILL COOL OFF NICELY BY LATE THURSDAY NIGHT...WITH LOWS
DROPPING INTO THE LOWER/MID 60S.

FRIDAY AND FRIDAY NIGHT...A DRY/BREEZY AND COOL REGIME WILL PREVAIL
ACROSS THE KEYS. ANY LINGERING LOW LEVEL MOISTURE SHOULD BE SWEPT OUT
DURING THE DAY AS THE 850 MB TROUGH AXIS PASSES THROUGH...THEN EXPECT
MOSTLY CLEAR SKIES TO PREVAIL FRIDAY NIGHT AS WE WILL BE WITHIN THE
MAINLAND SHADOW DUE TO NORTHERLY LOW LEVEL FLOW. TEMPERATURES WILL BE
PLEASANTLY COOL...WITH HIGHS REACHING ONLY THE LOWER 70S...AND LOWS
FRIDAY NIGHT DROPPING TO AROUND 60 DEGREES.

.LONG TERM (SATURDAY THROUGH WEDNESDAY)...
NO CHANGE TO THE FORECAST REASONING FOR THE LONG TERM PERIOD...WITH A
MAJOR LARGE SCALE PATTERN CHANGE STILL ON TRACK. THE LONGWAVE TROUGH
THAT HAS PERSISTED ACROSS THE EASTERN CONUS FOR MUCH OF THE TIME
SINCE EARLY NOVEMBER WILL BE REPLACED BY BROAD SOUTHWESTERLY FLOW...
AS A DEEP TROUGH DEVELOPS ACROSS THE WESTERN STATES. A STRONG MID
LEVEL ANTICYCLONE IS FORECAST TO BUILD ACROSS THE SOUTHERN GULF OF
MEXICO AND SOUTH FLORIDA FROM LATE THIS WEEKEND THROUGH THE MIDDLE OF
NEXT WEEK. THIS PATTERN WILL PREVENT ANY ADDITIONAL SIGNIFICANT COLD
FRONTS FROM REACHING THE FLORIDA PENINSULA DURING THE LONG TERM
PERIOD. SURFACE HIGH PRESSURE ALONG THE EASTERN SEABOARD INITIALLY
WILL SLOWLY RETREAT OFFSHORE...THEN BE REPLACED BY ANOTHER HIGH
BUILDING INTO THE OHIO VALLEY BY WEDNESDAY. LOCALLY WE CAN EXPECT
A TYPICAL DRY SEASON TRADE WIND REGIME...WITH MODERATE EASTERLY FLOW
WITHIN SHALLOW/MOIST LOW LEVELS...BENEATH A SUBSIDENCE INVERSION WITH
ABUNDANT DRY AIR ABOVE. TEMPERATURES WILL RETURN TO NEAR NORMAL
LEVELS...WITH LACK OF AVAILABLE MOISTURE AND STRONG SUBSIDENCE ALOFT
KEEPING MENTION OF PRECIP OUT OF THE FORECAST THROUGH THE PERIOD.

&&

.MARINE...
SOUTHEAST WINDS HAVE PERSISTED IN THE 15-20 KNOT RANGE ACROSS THE
FLORIDA STRAITS THIS AFTERNOON...AND HAVE BEEN RUNNING ABOVE MODEL
GUIDANCE. EVEN ACROSS FLORIDA BAY...WINDS AT FLAMINGO AND LONG KEY
HAVE BEEN HOVERING NEAR 15 KNOTS FOR THE PAST SEVERAL HOURS. EXPECT
SOUTHEAST WINDS TO INCREASE TO NEAR 20 KNOTS ACROSS THE AREA LATER ON
TONIGHT...AS LOW PRESSURE STRENGTHENS OVER THE NORTHEASTERN GULF.
WITH WINDS FORECAST TO INCREASE TO CRITERIA DURING THE FIRST PERIOD...
WILL POST A SMALL CRAFT ADVISORY FOR ALL WATERS TONIGHT. FRESH SOUTH
WINDS WILL SHIFT TO WEST/NORTHWEST ON THURSDAY AS A PRE-FRONTAL
TROUGH PUSHES THROUGH THE KEYS WATERS. A LINE OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO ACCOMPANY THIS TROUGH...WHICH SHOULD
MOVE FROM THE DRY TORTUGAS AROUND MID/LATE MORNING TO KEY WEST BY
EARLY AFTERNOON...AND EAST OF THE UPPER KEYS BY MID/LATE AFTERNOON.
STRONG WIND GUSTS IN THE 35-45 KNOT RANGE WILL BE POSSIBLE AS THE
LINE OF SHOWERS AND STORMS MOVES THROUGH THE AREA. BEHIND THE
FRONT...FRESH NORTHWEST FLOW WILL CONTINUE THURSDAY NIGHT...WITH
SMALL CRAFT ADVISORIES PROBABLY NEEDED. A SIGNIFICANT NORTHWEST SWELL
WILL ALSO AFFECT THE OFFSHORE GULF WATERS...ALONG WITH THE STRAITS
WATERS WEST AND SOUTH OF THE DRY TORTUGAS. WINDS WILL THEN VEER
AROUND THROUGH NORTH TO NORTHEAST FRIDAY NIGHT AND SATURDAY...AS HIGH
PRESSURE SETTLES OVER THE SOUTHEASTERN STATES. THIS LARGE HIGH WILL
MOVE SLOWLY OFFSHORE DURING THE WEEKEND...MAINTAINING MODERATE TO
FRESH NORTHEAST/EAST FLOW ACROSS THE KEYS WATERS THROUGH SUNDAY AND
MONDAY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION DURING MUCH OF THIS
PERIOD...AND SMALL CRAFT ADVISORIES MAY BE NEEDED AT TIMES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT THE KEYS ISLAND TERMINALS THIS
EVENING THROUGH THURSDAY MORNING. WINDS WILL BE FROM 120 TO 140
DEGREES NEAR 10 KNOTS THROUGH 08Z TO 12Z. AFTER 12Z...IN
ANTICIPATION OF A PREFRONTAL SQUALL LINE AHEAD OF A SOUTHEASTWARD
PROPAGATING FRONT...WINDS WILL VEER MORE TO THE SOUTH AND
STRENGTHEN. THESE WINDS WILL BE FROM 140 TO 180 DEGREES...AT 15 TO
20 KNOTS...WITH HIGHER GUSTS. MVFR CONDITIONS ARE POSSIBLE AFTER 12Z
WITH CEILINGS DROPPING TO AROUND FL020 TO FL025 AND SHOWERS IN THE
VICINITY OF THE KEYS ISLAND TERMINALS. CURRENT TIMING BRINGS THE
SQUALL LINE THROUGH THE KEYS AREA AROUND 18Z. THE TIMING AND IMPACTS
OF THE SQUALL LINE WILL BE SOLIDIFIED AFTER THE NEXT MODEL
RUNS...AND BE BETTER REPRESENTED IN THE 00Z TAF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  75  79  65  72 / 10 70 20 0
MARATHON  75  80  64  73 / 10 70 20 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR GMZ031>033-052>054-072>075.

&&

PUBLIC/MARINE.........JACOBSON
AVIATION/NOWCASTS.....BWC
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 10, 6:00 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST WED DEC 10 2008

FLZ076>078-GMZ031>033-052>054-072>075-111100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ALTHOUGH WINDS HAVE DECREASED ON THE ATLANTIC WATERS SOUTH OF THE
ISLAND CHAIN...RESIDUAL SEAS OF AROUND 7 FEET BEYOND THE REEF EARLY
THIS MORNING HAS PROMPTED A SMALL CRAFT ADVISORY DUE TO HAZARDOUS
SEAS TO BE IN EFFECT. HOWEVER...WINDS AND SEAS SHOULD DECREASE
ENOUGH BY AFTERNOON TO ALLOW THE ADVISORY TO EXPIRE. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED ALONG THE ISLAND CHAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHEAST UNITED STATES
WILL PULL A PRE-FRONTAL TROUGH THROUGH OUR REGION FROM LATE THURSDAY
MORNING THROUGH THE AFTERNOON. THIS PRE-FRONTAL TROUGH WILL BE
PRECEDED AND ACCOMPANIED BY A WIDE BAND OF SHOWERS AND EMBEDDED
THUNDERSTORMS...A FEW OF WHICH MAY BE STRONG.

SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS MAY DELIVER WIND
GUSTS IN EXCESS OF 40 MPH AND DANGEROUS CLOUD TO SURFACE LIGHTNING
STRIKES.

IN ADDITION...THE PRESSURE DIFFERENCE BETWEEN LOW PRESSURE OVER THE
SOUTHEAST UNITED STATES AND HIGH PRESSURE BUILDING INTO THE GULF OF
MEXICO...MAY WARRANT A SMALL CRAFT ADVISORY ON KEYS WATERS THURSDAY
AND THURSDAY NIGHT...WITH LINGERING HIGH SWELLS ON THE WESTERN
STRAITS AND OUTER WATERS OF MAINLAND MONROE FRIDAY.

THEREAFTER...A STRENGTHENING AREA OF HIGH PRESSURE OVER THE EASTERN
UNITED STATES WILL RESULT IN INCREASING WINDS THIS WEEKEND AND EARLY
NEXT WEEK. HENCE...A SMALL CRAFT ADVISORY MAY BE REQUIRED BEGINNING
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AWARENESS MAY BE NEEDED ON THURSDAY.

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:33 AM ESTSmall Craft Advisory for Hazardous SeasKEY6 hr

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.